Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Marquette, MI

May 31, 2011Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 31, 2011, 3:47 PM EDT for Marquette County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2011, 3:47 PM EDT (19:47 UTC)
Expired
May 31, 2011, 4:30 PM EDT
In force
43 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marquette County, MI

The radar

The Marquette radar (KMQT), 15 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:56 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:10 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 31, 12:10 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1210 PM EDT TUE MAY 31 2011

.UPDATE...

OPTED TO UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING AT THIS
TIME. NEW GUIDANCE DIFFERS VERY LITTLE FROM PREVIOUS GUIDANCE...THUS
THE UPGRADE. WITH THE UPPER VORT MOVING THROUGH AROUND 06Z WITH THE
BEST COLD ADVECTION ARRIVING AT ABOUT THE SAME TIME...OPTED TO START
THE WARNING SLIGHLTY EARLIER. OTHERWISE...STILL EXPECT SOME GUSTS TO
60 MPH WITH 925MB WINDS AFTER 06Z OF 60KT.

PREVIOUS UPDATED DISCUSSION...

VERY SUMMER LIKE ACROSS UPPER MICHIGAN WITH TEMPS APPROACHING 80F
AND DWPTS WELL INTO THE 60S. MEANWHILE...A FAIRLY STRONG COLD FRONT
OVER THE UPPER MS VLY WILL MOVE ACROSS THE AREA TODAY. SATELLITE AND
RADAR SHOWS AN AREA OF SHOWERS WITH EMBEDDED THUNDER JUST INTO
WESTERN WI AND JUST ENTERING THE FAR WEST...HOWEVER THE REMAINDER OF
THE FORECAST AREA IS MAINLY CLEAR LEADING THE MLCAPE VALUES ACROSS
THE CENTRAL FORECAST AREA AT OR ABOVE 1000 J/KG. STILL...A TRICKY
FORECAST WITH REGARDS TO CONVECTION AND THE SEVERITY OF SUCH
CONVECTION THIS AFTERNOON. THE KINEMATICS WITH THE SYSTEM IS NOT A
PROBLEM WITH 0-6KM SHEAR IN EXCESS OF 40 KT THIS AFTERNOON...NOR IS
INSTABILITY. THE BIG QUESTION MARK REMAINS THE CAP STRENGTH. THE 12Z
GRB SOUNDING SUGGESTED A FAIRLY STOUT CAP IN EXCESS OF 150 J/KG. IN
FACT...MODELS SOUNDINGS HOLD ONTO THE CAP WITH 200+ J/KG CIN THROUGH
EARLY AFTERNOON. HOWEVER...WITH THE STRONG HEIGHT FALLS OVERTAKING
THE AREA THIS AFTERNOON JUXTAPOSITIONED WITH THE SFC COLD
FRONT...WOULD THINK THAT THE CAP WOULD BE ABLE TO BREAK...ESPECIALLY
ALONG AND EAST OF A BIG BAY TO IRON MOUNTAIN LINE WHERE THE
INSTABILITY AXIS EXISTS. WITH THIS BEING SAID...CONTINUE TO THINK
THAT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EASTERN
UPPER MI THIS AFTERNOON. WITH THE CLOUDS MOVING INTO THE WEST SEVERE
THUNDERSTORMS DO NOT SEEM AS LIKELY. AS FOR CONVECTIVE MODE...THE
LONG HODOGRAPHS COMBINED WITH THE STRONG DEEP SHEAR ALIGNED WITH THE
FRONT WOULD INDICATE POTENTIAL SUPERCELLS RAPIDLY DEVELOPING OVER
NRN WI OR EVEN CENTRAL UPPER MI...THEN EVOLVING INTO A LINE AS IT
MOVES EAST.  AS SUCH...HAVE OPTED TO RAISE POPS TO LIKELY ACROSS THE
FAR EAST LATE THIS AFTERNOON. WITH REGARDS TO SEVERITY...THE DEEP
DRY AIR IN THE MID LEVELS WOULD INDICATE A POTENTIAL FOR WIND DAMAGE
BEING THE PRIMARY THREAT. WITH 0-1KM SHEAR VALUES OF 20-30KT ONE
COULD NOT RULE OUT A TORNADO ESPECIALLY IF A SUPERCELL INTERACTS
WITH A BOUNDARY SUCH AS A LAKE BREEZE WHERE ENHANCED LOW LEVEL
HELICITY COULD BE INFERRED. HOWEVER...WITH LFC VALUES ONLY EXPECTED
TO DROP TO AROUND 2000-3000M...THE TORNADIC THREAT MAY BE MARGINAL.
&&

PREV DISCUSSION...ISSUED AT 740 AM EDT TUE MAY 31 2011...

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH OVER
THE WRN PLAINS AND A RIDGE OVER THE THE SE CONUS AND OH VALLEY
RESULTING IN STRONG SW FLOW FROM THE SRN PLAINS TO THE UPPER MS
VALLEY AND WRN GREAT LAKES. A VIGOROUS SHORTWAVE TROUGH EXTENDED
FROM SW ND INTO CNTRL NEBRASKA. AT THE SFC...A 995 MB LOW WAS
LOCATED OVER THE SE CORNER OR MANITOBA WITH A COLD FRONT TO THE
SOUTH THROUGH WRN MN. THE WARM FRONT STRETCHED FROM CNTRL MN TO NEAR
THE LAKE SUPERIOR SHORELINE IN NW WI AND UPPER MI. WITH THE LOSS OF
DIURNAL HEATING AND MOVEMENT INTO A MORE STABLE AND CAPPED
ENVIRONMENT...TSRA OVER MN AHEAD OF THE COLD FRONT HAD DIMINISHED TO
SCATTERED LIGHT TO MODERATE SHOWERS. IR LOOP SHOWED ONLY AREAS OF
MID/HIGH CLOUDS OVER UPPER MI.
&&

.DISCUSSION...

TODAY...AS THE DAKOTAS SHRTWV MOVES TOWARD THE UPPER MS VALLEY AND
UPPER GREAT LAKES AND SIGNIFICANT HEIGHT FALLS EDGE INTO UPPER
MI...DIURNAL HEATING IN THE WARM SECTOR SHOULD AID TSRA DEVELOPMENT
ALONG AND AHEAD OF THE COLD FRONT. TSRA ARE EXPECTED TO DEVELOP
OVER THE WEST BY EARLY AFTERNOON AND MOVE INTO THE CNTRL AND EAST BY
MID AND LATE AFTERNOON.  WITH MLCAPE VALUES TO AROUND 1500
J/KG...PER FCST SOUNDINGS...AND VERY STRONG 0-6KM SHEAR TO AT LEAST
60 KT...STRONG TO SEVERE ORGANIZED CONVECTION IS EXPECTED. IT SEEMS
THAT HIGH/DAMAGING WINDS WILL BE THE MAIN SVR THREAT WITH THE MAINLY
UNIDIRECTIONAL SHEAR PROFILE. A FEW SUPERCELLS WITH LARGE HAIL AND
EVEN AN ISOLATED TORNADO MAY ALSO BE POSSIBLE.

TONIGHT AND WED...SOME LINGERING SHRA/TSRA ARE POSSIBLE OVER THE ERN
CWA IN THE EARLY EVENING. THE FOCUS IN THE FCST THEN SHIFTS TO THE
POTENTIAL FOR HIGH NON CONVECTIVE WINDS AS THE LOW SHIFTS THROUGH
NRN ONTARIO. MODEST PRES RISE MOVE INTO WEST UPPER MI BY AROUND
09Z...PER NAM. HOWEVER...THE STRONGEST WINDS ARE EXPECTED OVER THE
KEWEENAW AS SFC-925 WINDS VEER WRLY DURING THE MORNING WHICH WILL
BRING GREATER TERRAIN ENHANCEMENT TO THE WIND. SUMMERTIME SUN ANGLE
WILL ALSO BRING DECENT DIURNAL MIXING. WITH WINDS IN THE MIXED LAYER
AOA 50 KT...SFC GUSTS TO 50 KT WILL BE POSSIBLE...SO A HIGH WIND
WATCH WAS ISSUED. THE REST OF NORTHERN UPPER MI MAY ALSO SEE WINDS
INTO THE 40 TO 45 KT RANGE WITH POTENTIAL FOR WIND ADVY CONDITIONS.

WEDNESDAY NIGHT THROUGH THU...WINDS WILL DIMINISH QUICKLY BY WED
EVENING AS HIGH PRES BUILDS TOWARD THE REGION. MOSTLY CLEAR SKIES
WITH LIGHT WINDS ARE EXPECTED EARLY THU WITH HIGH PRES DOMINATING
THE AREA. SOME MID TO HIGH CLOUDS WILL SPREAD INTO THE AREA DURING
THE AFTERNOON AHEAD OF THE NEXT WARM FRONT.

THU NIGHT INTO FRI...A PROGRESSIVE PATTERN WITH THE WRN TROUGH
LIFTING TOWARD THE NRN ROCKIES AND SASK/MANITOBA...PER GFS/ECMWF
WILL RESULT IN MOISTURE ADVECTION TOWARD THE REGION WITH WARM FRONT
ISENTROPIC LIFT LEADING TO SHRA/TSRA INTO THE UPPER GREAT LAKES. FOR
NOW...KEPT HIGH END CHANCE POPS GOING. MODELS HINT AT POTENTIAL FOR
A PERIOD OF HEAVIER RAIN WITH THESE FEATURES.
&&

.AVIATION /FOR THE 12Z TAF ISSUANCE/...

FOG BEGINNING TO LOSE PUNCH AT CMX AS WARM FRONT IS JUST ABOUT TO
PUSH THROUGH. BOTH SITES WL EXPERIENCE LLWS THRU THE MRNG WITH SSW
LLJ TO 40 KTS DEPICTED ON THE MQT 88D VWP. EXPECT THE STRONGER WINDS
ALF TO MIX OUT BY LATE MORNING TO CAUSE SOME GUSTY WINDS. APRCHG
SHRTWV/COLD FNT WITH 12HR H5 FALLS UP TO 150M IN THE PRESENCE OF
DAYTIME HEATING WL GENERATE SCT STRONG TS. ALTHOUGH THE EXACT TRACK
OF THESE STORMS IS UNCERTAIN...HAVE KEPT A VCTS REMARK AT THIS POINT
AND ALSO ADDED TEMPO GROUP FOR SHRA WITH CB AT SAW. DRYING FOLLOWING
THE FROPA WL END THE TS THREAT BY LATE AFTN AT BOTH SITES...BUT
GUSTY WSW WINDS ARE LIKELY TO DEVELOP...ESPECIALLY AT THE MORE
EXPOSED CMX LOCATION. THE STABILIZING INFLUENCE OF LK SUP MIGHT
DIMINISH THE WINDS INITIALLY...BUT THE ARRIVAL OF COLDER AIR THIS
EVNG WL LIKELY STEEPEN LLVL LAPSE RATES ENUF TO CAUSE WIND GUSTS AOA
40 KTS AT CMX LATE TONIGHT AND THESE WILL CONTINUE THROUGH WEDNESDAY.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

ACTIVE LATE SPRING PERIOD ON LK SUPERIOR FOR THE NEXT 36 HR. LOW
PRESSURE OVER NORTHERN MINNESOTA WILL LIFT INTO MANITOBA TODAY
THEN SHIFT TOWARD JAMES BAY BY SUNRISE ON WEDNESDAY. AS THIS
OCCURS...COLD FRONT WILL PLOW ACROSS LK SUPERIOR LATE TODAY. COULD
BE SOME STRONG STORMS AS THE FRONT MOVES BY. ALSO...FRONTAL PASSAGE
WILL WIPE OUT ANY DENSE FOG OVR THE LAKE AND WILL USHER IN VERY
STRONG WINDS INTO WEDNESDAY. INITIALLY...LOW-LEVELS REMAIN
STABLE...BUT BY LATE TONIGHT AND ESPECIALLY INTO WEDNESDAY ONLY A
VERY SHALLOW NEAR SFC MARINE LAYER WILL REMAIN. ALL THE
WHILE...STRONG COLD AIR ADVECTION FOR THIS TIME OF YEAR WILL SWEEP
ACROSS THE LAKE AND THERE IS INCREASING SIGNAL OF 35-45 KT WINDS
WITHIN THE MIXED LAYER THAT WOULD BE MIXED DOWN TO AT LEAST SHIP
LEVEL AND AT THE HIGHER OBSERVATION PLATFORMS OVR LK SUPERIOR. WINDS
DIMINISH LATER WEDNESDAY EVENING AS LOW PRESSURE EXITS FARTHER INTO
QUEBEC. KEPT GALE WATCH GOING FOR NOW...BUT UPGRADE TO GALE WARNING
WILL LIKELY BE NEEDED LATER TODAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  HIGH WIND WARNING FROM 2 AM WEDNESDAY THROUGH 5 PM WEDNESDAY
     FOR MIZ001>003.

LAKE SUPERIOR...
  DENSE FOG ADVISORY UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR
     LSZ162-242>246-263>267.

  GALE WARNING FROM 8 AM TO 5 PM EDT WEDNESDAY FOR LSZ267.

  GALE WARNING FROM 2 AM TO 5 PM EDT WEDNESDAY FOR LSZ246>248-265-
     266.

  GALE WARNING FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 5 PM EDT
     /4 PM CDT/ WEDNESDAY FOR LSZ162-241>245-263-264.

  GALE WARNING FROM 8 AM TO 6 PM EDT WEDNESDAY FOR LSZ249>251.

  GALE WARNING FROM 2 AM EDT /1 AM CDT/ TO 4 PM EDT /3 PM CDT/
     WEDNESDAY FOR LSZ240.

LAKE MICHIGAN...
  DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ221-248-
     250.

&&

UPDATE...MRD
SYNOPSIS...JLB
DISCUSSION...JLB
AVIATION...JLA
MARINE...JLA
Hazardous weather outlook, May 31, 6:04 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
604 AM EDT TUE MAY 31 2011

MIZ001>007-009>014-084-085-011200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
604 AM EDT TUE MAY 31 2011 /504 AM CDT TUE MAY 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH TODAY...BRINGING SCATTERED THUNDERSTORMS
ACROSS UPPER MICHIGAN. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST WINDS BEHIND THE COLD FRONT MAY GUST TO 60 MPH ON THE KEWEENAW
PENINSULA AND TO 50 MPH OVER NORTH CENTRAL UPPER MICHIGAN ON WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FOR ALL AREAS THURSDAY NIGHT INTO
EARLY FRIDAY AND AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF DAMAGING WINDS OR LARGE HAIL WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-011200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
604 AM EDT TUE MAY 31 2011 /504 AM CDT TUE MAY 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED. SEE THE LATEST MARINE WEATHER
STATEMENT FOR MORE DETAILS.

A COLD FRONT WILL MOVE THROUGH TODAY...SCATTERED THUNDERSTORMS
ACROSS LAKE SUPERIOR. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE.

SOUTHWEST TO WEST GALES TO 40 KNOTS ARE EXPECTED TO DEVELOP OVER WEST
AND CENTRAL LAKE SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE GUSTS TO 45 KNOTS ARE POSSIBLE WEDNESDAY OVER WESTERN AND
CENTRAL LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER STATEMENT FOR
MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-011200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
604 AM EDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED. SEE THE LATEST MARINE WEATHER
STATEMENT FOR MORE DETAILS.

A COLD FRONT WILL MOVE THROUGH TODAY...BRINGING SCATTERED THUNDERSTORMS
ACROSS NORTHERN LAKE MICHIGAN TUESDAY AFTERNOON. SOME STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

In the hours before

Special weather statement, May 31, 12:56 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1156 AM CDT TUE MAY 31 2011

MIZ002-009-010-311745-
GOGEBIC-IRON-ONTONAGON-
1256 PM EDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC...IRON AND ONTONAGON
COUNTIES UNTIL 145 PM EDT/1245 PM CDT/...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES NORTH OF
BESSEMER TO IRONWOOD TO 6 MILES SOUTHWEST OF MERCER...OR ALONG A LINE
EXTENDING FROM 36 MILES NORTH OF IRONWOOD TO IRONWOOD TO 18 MILES
NORTHEAST OF PARK FALLS.  THESE STORMS WERE MOVING EAST AT 60 MPH.

WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  COPPER PEAK...
  WAKEFIELD...
  PRESQUE ISLE RESERVOIR...
  LAKE GOGEBIC STATE PARK...
  WHITE PINE...
  THOUSAND ISLAND LAKE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS
Special weather statement, May 31, 1:53 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1253 PM CDT TUE MAY 31 2011

MIZ002-005-009>011-311845-
DICKINSON-GOGEBIC-IRON-MARQUETTE-ONTONAGON-
1253 PM CDT TUE MAY 31 2011

...SIGNIFICANT WEATHER ALERT FOR DICKINSON...GOGEBIC...IRON...
MARQUETTE AND ONTONAGON COUNTIES UNTIL 145 PM CDT/245 PM EDT/...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
WATERSMEET TO RHINELANDER...OR ALONG A LINE EXTENDING FROM 25 MILES
NORTH OF EAGLE RIVER TO RHINELANDER.  THESE STORMS WERE MOVING EAST
AT 60 MPH.

WINDS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  THOUSAND ISLAND LAKE...
  WATERSMEET...
  TAMARACK LAKE...
  SMOKY LAKE...
  BEECHWOOD...
  GIBBS CITY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS
Local storm report, May 31, 3:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
216 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND DMG     5 WSW BARAGA            46.75N 88.58W
05/31/2011                   BARAGA             MI   TRAINED SPOTTER

            25 FOOT MAPLE TREE SNAPPED...APPROXIMATELY 10 INCHES IN
            DIAMETER.

&&

KEC
Local storm report, May 31, 3:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
226 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     1 SE PELKIE             46.81N 88.61W
05/31/2011  E60.00 MPH       BARAGA             MI   TRAINED SPOTTER

&&

KEC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 10:22 PM EDTLakeshore Flood AdvisoryMQTAlger, Baraga, Houghton, Keweenaw, Luce, Marquette10 hr
May 30, 11:10 PM EDTMarine Dense Fog AdvisoryMQT15 hr
May 31, 4:58 AM EDTHigh Wind WatchMQTHoughton, Keweenaw, Ontonagon7 hr
May 31, 11:25 AM EDTGale WarningMQT33 hr
May 31, 12:02 PM EDTHigh Wind WarningMQTHoughton, Keweenaw, Ontonagon32 hr
May 31, 12:42 PM EDTSpecial Marine WarningMQT93 min
May 31, 12:54 PM EDTSpecial Marine WarningMQT96 min
May 31, 2:46 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron, Marquette45 min
May 31, 2:47 PM EDTSpecial Marine WarningMQT88 min
May 31, 2:52 PM EDTSpecial Marine WarningMQT53 min
May 31, 3:33 PM EDTSpecial Marine WarningMQT42 min
May 31, 4:12 PM EDTSevere Thunderstorm WarningMQTAlger, Delta, Marquette48 min
May 31, 4:22 PM EDTWind AdvisoryMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 5 more25 hr
May 31, 4:35 PM EDTSpecial Marine WarningMQT55 min
May 31, 4:41 PM EDTSpecial Marine WarningMQT94 min
May 31, 5:08 PM EDTSevere Thunderstorm WarningMQTAlger52 min
May 31, 5:23 PM EDTSpecial Marine WarningMQT22 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.